Alert archive / Louisiana / Tornado Warnings in 2010

Tornado Warning 39, NWS New Orleans, LA

November 2, 2010Jefferson Parish, Lafourche Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Nov 2, 2010, 1:08 PM CDT for Jefferson Parish, Lafourche Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 2, 2010, 1:08 PM CDT (18:08 UTC)
Expired
Nov 2, 2010, 1:45 PM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Lafourche Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WFUS54 KLIX 021808
TORLIX
LAC051-057-021845-
/O.NEW.KLIX.TO.W.0039.101102T1808Z-101102T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
108 PM CDT TUE NOV 2 2010

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 145 PM CDT

* AT 106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
  SOUTHWEST OF GRAND ISLE CMAN...OR 24 MILES SOUTHEAST OF GALLIANO...
  MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED PARISH.

THIS IS MAINLY FOR GRAND ISLE AS THIS WILL BE RIGHT ON THE COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2912 9019 2920 9010 2922 9011 2921 9009
      2926 9013 2929 9009 2923 9007 2924 9002
      2928 9002 2931 9007 2935 9003 2932 9002
      2930 8997 2935 9001 2939 8998 2928 8994
      2930 8989 2911 9017
TIME...MOT...LOC 1807Z 221DEG 24KT 2916 9005

$$
BANNAN
1 follow-up statement
986 
WWUS54 KLIX 021839
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
139 PM CDT TUE NOV 2 2010

LAC051-057-021849-
/O.EXP.KLIX.TO.W.0039.000000T0000Z-101102T1845Z/
JEFFERSON LA-LAFOURCHE LA-
139 PM CDT TUE NOV 2 2010

...THE TORNADO WARNING FOR SOUTHEASTERN LAFOURCHE AND SOUTHEASTERN
JEFFERSON PARISHES WILL EXPIRE AT 145 PM CDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 2912 9019 2920 9010 2922 9011 2921 9009
      2926 9013 2929 9009 2923 9007 2924 9002
      2928 9002 2931 9007 2935 9003 2932 9002
      2930 8997 2935 9001 2939 8998 2928 8994
      2930 8989 2911 9017
TIME...MOT...LOC 1839Z 221DEG 24KT 2932 8989

$$

95/DM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 2, 3:43 AM CDT, 9 hours 25 minutes earlier.

Area forecast discussion, Nov 2, 3:43 AM CDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 AM CDT TUE NOV 2 2010

.SHORT TERM...
MAIN FOCUS TODAY WILL BE RAINFALL ACROSS THE AREA. WATER VAPOR
IMAGERY CLEARLY SHOWS UPPER LOW DIGGING ACROSS NORTH CENTRAL TEXAS.
REGIONAL RADARS DO A GOOD JOB OF DEPICTING THE AMOUNT OF MOISTURE
ASSOCIATED WITH THIS SYSTEM. SHOWER AND THUNDERSTORM ACTIVITY
CONTINUES TO EXPAND EASTWARD FROM EASTERN TEXAS THROUGH THE WESTERN
HALF OF LA TO THE CWA. WITH SUCH EXPANSIVE AREAL COVERAGE...100 PCT
SEEMS APPROPRIATE FOR AREAS ALONG AND NW OF A HOUMA TO GULFPORT
LINE.

THE MAIN THREAT WITH THE ACTIVITY TODAY WILL BE LOCALLY HEAVY
RAINFALL. THERE WILL BE EMBEDDED STORMS THAT COULD POSE A PROBLEM IN
VERY FLOOD PRONE AREAS BUT DO NOT FORESEE ANYTHING WIDESPREAD IN
NATURE. IN TERMS OF SEVERE...GOING TO BE A VERY LIMITED THREAT ON
THAT SIDE TOO. INSTABILITY LOOKS TO BE MORE CONDUCE JUST WEST OF
THE CWA TOWARDS LCH AND FARTHER NORTH INTO THE STATE. RUC SOUNDING
DID INDICATE SLIGHTLY MORE DIRECTIONAL SHEAR OVER THE MID LEVELS AND
BULK SHEAR NEAR 40KTS BY 18Z. LAPSE RATES HOWEVER ARE GOING TO BE
VERY WEAK AND NOT MUCH DRY AIR ALOFT FOR DOWN DRAFT WINDS. IT IS
POSSIBLE THAT A STORM OR 2 BECOMES SEVERE TODAY AND THE MOST LIKELY
THREAT WILL BE ISOLATED TORNADO OR A STRONG WIND GUST.

NOT MUCH CHANGE IN THE OVERNIGHT PERIOD FOR RAIN CHANCES. A BAND
COULD DEVELOP ALONG AND AROUND A BTR TO MSY LINE. LIGHT TO MODERATE
RAIN WILL CONTINUE. DONT EXPECT TEMPS WILL FALL TO MUCH AND REMAIN
IN THE MID 60S.

&&

.LONG TERM...
NO SIGNIFICANT CHANGES TO THE FORECAST AS GUIDANCE HASN/T CHANGED
MUCH...WHICH IS A GOOD THING. MODELS ARE IN VERY GOOD AGREEMENT OF
THE TIMING AND TRACK OF THE AFOREMENTIONED UPPER LOW. CONDITIONS
WILL STEADILY IMPROVE THURSDAY AND THE SYSTEM CONTINUES ON INTO THE
GULF. MAY NEED TO SPEED UP THE TIMING OF RAIN ENDING IN THE GRIDS.
WINDS HAVING ALREADY BEEN NORTHERLY BY THEN WILL HAVE COLDER AIR
MASS MOVING IN. TEMPS WILL FALL ABOUT 5 DEGREES EACH DAY THURS AND
FRI AND STAY IN PLACE SATURDAY. EXPECT HIGHS ABOUT 10 DEGREES BELOW
NORMAL AND LOWS AS MUCH AS 15 ON SATURDAY MORNING AS SETUP WILL BE
QUITE CONDUCIVE FOR TEMPS TO FALL. SURFACE RIDGE WILL BE CENTERED
NORTHEAST OF THE AREA AND EXTEND ACROSS THE SERN CONUS.

SERLY FLOW WILL RESUME LATE THIS WEEKEND INTO EARLY NEXT WEEK.
EXPECT MOISTURE TO RETURN AND TEMPS TO RISE BACK TO NEAR NORMAL.

MEFFER
&&

.AVIATION...
LARGE OF AREA OF RAIN OVER SOUTHWEST LOUISIANA WILL SLOWLY MOVE EAST
THIS MORNING LOWERING CEILINGS AND VISIBILITIES AT BTR...HUM AND MCB
BY 12Z. VIGOROUS STORM SYSTEM APPROACHING WILL CAUSE DETERIORATING
CONDITIONS WITH THUNDERSTORMS AT ALL TAF SITES THIS MORNING AND
INTERMITTENT THROUGHOUT TODAY AND EVENING HOURS. PERIODS OF MVFR TO
IFR DUE RAIN/MIST VSBY RESTRICTIONS THROUGHOUT TODAY AND TONIGHT
ALONG WITH LOWERED CEILINGS. 18

&&

.MARINE...
AN AREA OF LOW PRESSURE OVER NORTHWEST LOUISIANA AND AN ASSOCIATED
FRONTAL BOUNDARY WILL MOVE OFF THE COAST AND INTO THE COASTAL WATERS
TONIGHT. AS THE AREA OF LOW PRESSURE MOVES OFF TO THE EAST AND HIGH
PRESSURE BUILDS INTO THE REGION IN ITS WAKE...STRONG OFFSHORE FLOW
WILL DEVELOP THURSDAY AND PERSIST INTO SATURDAY RESULTING IN SMALL
CRAFT ADVISORY CONDITIONS. NEAR GALE FORCE WINDS ARE POSSIBLE WELL
OFFSHORE THURSDAY AND THURSDAY NIGHT. 18

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  59  69  52 / 100  80  70  60
BTR  74  62  73  54 / 100  90  90  70
ASD  74  63  75  60 / 100  90  80  70
MSY  75  65  78  60 / 100  90  90  80
GPT  74  63  76  59 /  90  80  70  60
PQL  75  65  76  61 /  80  80  70  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 2, 11:03 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1103 AM CDT TUE NOV 2 2010

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-031615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1103 AM CDT TUE NOV 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

LOCALLY MODERATE TO OCCASIONALLY HEAVY RAIN WITH EMBEDDED STRONG
THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA TODAY AND TONIGHT.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STRONG
THUNDERSTORM ARE POSSIBLE WITH ISOLATED TORNADOES AND WIND GUSTS
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE TO LOCALLY HEAVY RAIN AND ISOLATED THUNDERSTORMS ARE EXPECTED
TO CONTINUE WEDNESDAY BEFORE DIMINISHING WEDNESDAY NIGHT AND EARLY
THURSDAY. RAINFALL TOTALS OF TWO TO THREE INCHES ARE POSSIBLE
DURING THE PERIOD...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

SMALL CRAFT CONDITIONS ARE EXPECTED THURSDAY THROUGH FRIDAY NIGHT AS
NORTH WINDS INCREASE TO 20 TO 30 KNOTS AND SEAS BUILD UP TO 10
FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Nov 2, 9:53 AM CDT, 3 hours 15 minutes before
LAZ056-059-021545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
953 AM CDT TUE NOV 2 2010

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ASSUMPTION
PARISH...LAFOURCHE PARISH...

AT 950 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF NAPOLEONVILLE...OR ABOUT 5 MILES
WEST OF LABADIEVILLE...MOVING NORTHEAST AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LABADIEVILLE

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

OCCASIONAL LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM.

CAB
Special weather statement, Nov 2, 10:48 AM CDT, 2 hours 20 minutes before
LAZ056>060-065-021645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1048 AM CDT TUE NOV 2 2010

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JOHN THE
BAPTIST PARISH...ST. CHARLES PARISH...ASSUMPTION PARISH...ST. JAMES
PARISH...LAFOURCHE PARISH...TERREBONNE PARISH...

AT 1045 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF THIBODAUX...OR ABOUT 7 MILES
SOUTH OF LABADIEVILLE...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LABADIEVILLE...SCHRIEVER...THIBODAUX...LUTCHER...GRAMERCY...
GARYVILLE...EDGARD...RESERVE AND LAPLACE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 10:05 AM CDTTornado WarningLIXAssumption30 min
Nov 2, 11:26 AM CDTSpecial Marine WarningLIX64 min
Nov 2, 1:05 PM CDTSpecial Marine WarningLIX25 min
Nov 2, 1:20 PM CDTSpecial Marine WarningLIX55 min
Nov 2, 1:30 PM CDTSpecial Marine WarningLIX60 min
Nov 2, 2:31 PM CDTSpecial Marine WarningLIX44 min
Nov 2, 3:21 PM CDTSpecial Marine WarningLIX24 min

Nearby

Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.